Alert archive / Nebraska / Flash Flood Warnings in 1999
Flash Flood Warning 22, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 21, 1999, 2:29 AM CDT for Dixon County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1999, 2:29 AM CDT (07:29 UTC)
- Expired
- Jul 21, 1999, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dixon County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2063 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 210729 FFWFSD IAC149-NEC051-211030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 229 AM CDT WED JUL 21 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... PLYMOUTH COUNTY IN NORTHWESTERN IOWA NORTHERN DIXON COUNTY IN NORTHEASTERN NEBRASKA * UNTIL 530 AM CDT * AT 230 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM NEWCASTLE NEBRASKA TO LE MARS IOWA. THESE STORMS HAVE ALREADY BROUGHT 1 TO 2 INCHES OF RAIN TO PORTIONS OF DIXON AND PLYMOUTH COUNTY. THE STORMS ARE MOVING TO THE EAST AT 25 MPH. ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED TO THE WEST ACROSS EXTREME NORTHERN NEBRASKA. THESE STORMS WILL CONTINUE MOVE ACROSS DIXON AND PLYMOUTH COUNTY THROUGH 4 AM. RAINFALL RATES UP TO 1.5 INCHES PER HOUR CAN BE EXPECTED. WITH THE GROUND ALREADY SATURATED ACROSS THE AREA FROM HEAVY RAINS LAST NIGHT...EXCESSIVE RUNOFF CAN BE EXPECTED WITH THESE STORMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SCHUMACHER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:11 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 20, 9:11 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 905 PM CDT TUE JUL 21 1999 THUNDERSTORMS WHICH DEVELOPED EARLIER THIS EVENING OVER THE SOUTHEAST CORNER OF THE CWA IN NORTHWEST IA. THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA FOR NOW. THERE IS A POSSIBILITY OF SOME LATE NIGHT THUNDERSTORMS CLIPPING THE SOUTHEAST PART OF THE CWA...BUT THE PROBABILITY OF THAT LOOKS SLIM. UPDATED THE ZONES EARLIER TO REMOVE THUNDERSTORMS FROM SOUTHEAST SD AND MOST OF SOUTHWEST MN...AND WILL UPDATE NOW TO REMOVE THE EVENING WORDING FOR THE REMAINDEROF THE CWA. DEVELOPMENT OF AREAS OF FOG STILL LOOKS FAVORABLE...SO NO CHANGE FROM THE EARLIER FORECAST. .FSD...NONE UMLAND
Nearby
Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.